MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT; VENTRICULAR (ASSIST) BYPASS
Model Number 1125
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, during the implant procedure, the outflow graft strain relief was unable to be secured because there was excess outflow graft on the outflow cannula.The graft was pulled back and the outflow graft strain relief was secured.When the ventricular assist device (vad) and outflow graft were implanted blood appeared and a cut on the outflow graft was identified.The vad and outflow graft were removed and the cut portion of the outflow graft was removed and reassembled.The outflow graft remains in use.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Supplemental mdr report is being submitted to include the associated fda z-number issued for the reported issue captured in this report.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A supplemental is being submitted for investigation completion.Product event summary: the outflow graft was not returned for evaluation.Visual evidence provided by the site revealed a tear in the outflow graft, thus confirming the reported event.Internal evaluation investigated tears in the outflow graft.Based on this investigation, the most likely root cause of tears or cuts in the outflow graft has been attributed to design issues.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key9716998
Report Number3007042319-2020-01398
Device Sequence Number2422132
Product Code DSQ
UDI-Device Identifier00888707000222
UDI-Public00888707000222
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2023
Device Model Number1125
Device Catalogue Number1125
Device Lot Number17531280-1532
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer04/01/2020
05/22/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date04/02/2020
06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2058-2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight65